Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 353, NWS Louisville, KY

July 18, 2012Russell County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 18, 2012, 1:12 PM CDT for Russell County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2012, 1:12 PM CDT (18:12 UTC)
Expired
Jul 18, 2012, 1:40 PM CDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Russell County, KY

The radar

The Louisville radar (KLVX), 142 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2917 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WUUS53 KLMK 181812
SVRLMK
KYC207-181840-
/O.NEW.KLMK.SV.W.0353.120718T1812Z-120718T1840Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
112 PM CDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 140 PM CDT

* AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND
  60 MPH. THIS STORM WAS LOCATED NEAR WHITTLE...MOVING SOUTHEAST 
  AT 10 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
  WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  INDIAN HILLS...
  JABEZ...
  VINNIE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3700 8502 3706 8495 3705 8490 3701 8486
      3701 8484 3699 8483 3695 8490 3696 8494
      3694 8495 3694 8496
TIME...MOT...LOC 1812Z 296DEG 8KT 3701 8496
WIND...HAIL 60MPH 0.88IN

$$

TWF
1 follow-up statement
119 
WWUS53 KLMK 181840
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
140 PM CDT WED JUL 18 2012

KYC207-181848-
/O.EXP.KLMK.SV.W.0353.000000T0000Z-120718T1840Z/
RUSSELL KY-
140 PM CDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RUSSELL COUNTY WILL
EXPIRE AT 140 PM CDT...

THE STRONGEST PART OF THE STORMS THAT PROMPTED THE WARNING ARE 
MOVING EAST OUT OF THE COUNTY. NO SEVERE WEATHER HAS BEEN REPORTED 
TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE AT THIS TIME. 

SHOWERS AND THUNDERSTORMS WILL SLOWLY DIMINISH OVER EASTERN RUSSELL 
COUNTY THROUGH 230 PM CDT...BUT NO SEVERE WEATHER IS EXPECTED.

LAT...LON 3700 8502 3706 8495 3705 8490 3701 8486
      3701 8484 3699 8483 3695 8490 3696 8494
      3694 8495 3694 8496
TIME...MOT...LOC 1838Z 296DEG 8KT 3698 8489

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 12:45 PM CDT, 27 minutes earlier.

Area forecast discussion, Jul 18, 12:45 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 PM EDT WED JUL 18 2012

.Forecast Update...
Issued at 145 PM EDT Wed Jul 18 2012

Heat index values have gone up to 105 at KSDF as well as a few of
the AWOS sites in southern Indiana just north of my border. Have
gone ahead and expanded the heat advisory to cover these areas, as
skies have been slower to fill in my northwest forecast area. Still
expect some storms to pop in this area, but they should be able to
make at least three hours under these hot conditions. Updated
products already out.

Issued at 1100 AM EDT Wed Jul 18 2012

Narrow shortwave evident on morning water vapor imagery sparked off
a nice convective cluster over southwest Ohio earlier this morning.
This cluster continued southward and has nipped our northeast
forecast area with thunderstorms. These storms back built briefly
and we issued a flood advisory for Nicholas county, but so far have
not had any reports of flooding in that area.

Outside of that convection only have a small convergent zone across
the KY/TN border causing additional storms over Lake Cumberland.
Should see some boundaries from this morning convection help to
spark off new thunderstorms in the afternoon, as well as from
expected high temperatures in the mid 90s. The combination of these
features should promote scattered coverage through the day, so have
gone with 40 pops for the day.

High temperatures look pretty good. Nudged the hottest spots, SDF
and HNB down a degree based on expected cloud formation once
convective temperatures are reached. With the adjustment and some
slight lowering of dewpoints in the mid/late afternoon, have still
come up with heat indices around 105 in the heat advisory area and
100-105 outside of it. So headline products will remain the same.

&&

.Short Term (Today - Thursday)...
Issued at 310 AM EDT Wed Jul 18 2012

Will issue a Heat Advisory today for the far northwest portions of
the CWA, where heat indices are expected to top out in the 105-107
degree range for a few hours. This will come with a combination of
high temperatures in the upper 90s and dew points in the lower 70s.
Elsewhere, heat indices will look to top out in the 100 to 105 range
so will continue special weather statement to highlight impact.
Areas along and east of I 65 will be highly subject to convection
and cloud cover.

We will remain in a benign upper level pattern for one more day as
upper level ridge remains anchored to our west and south of
influence from troughing over the Great Lakes and New England. With a
lack of any real forcing features, will continue with just scattered
coverage of diurnally driven showers and thunderstorms. Atmospheric
column will continue to be moist with PWATs near 2 inches so will
continue to mention threat of torrential rainfall with any
thunderstorms. As has been the case over the past couple of days,
there will be enough instability for a few stronger storms, although
the lack of deep layer shear should prevent any organization and
reduce the threat for severe. Gusty winds and cloud to ground
lightning will be additional threats.

Expect coverage of storms to gradually diminish after sunset with
the loss of heating, however will leave a slight chance of storms in
overnight with remnant outflow boundaries and moist atmosphere still
in place. Once again, mild low temperatures in the 70s can be
expected.

Models agree that shortwave currently over the northern Plains will
work southeastward into the region Thursday afternoon and evening.
At the surface, a weak cool frontal boundary will gradually be
forced southward from central Indiana due to building high pressure
over the Hudson Bay. With pooling moisture on the south side of the
boundary and additional deep moisture advection ahead of the
shortwave, expect numerous showers and thunderstorms to develop
through the day on Thursday, peaking in the evening and into the
overnight hours. Will have increasing deep layer shear through the
evening with the shortwave in the area, although still pretty weak
overall. The increased speed shear combined with strong instability
will bring a better chance for a few severe storms. The main severe
threat will be damaging winds along with other threats of torrential
rainfall and hail. Highs on Thursday should be in the low to mid
90s, dependent on convection and cloud cover.

.Long Term (Thursday night through Tuesday)...
Issued at 254 AM EDT Wed Jul 18 2012

At the start of the long term we will be under an upper trof
separating strong upper highs over the Plains/Rockies and the north
central Atlantic.  The trof will slowly lift and fill, with the two
highs joining together as one long ridge stretching from the Plains
to the Bahamas by early next week.  That will put us on the
northeast side of the ridge, keeping us away from intense heat and
opening the door to the possibility of upper level disturbances or
MCS's to slide in from the northwest.

At the surface a weak east-west cool front will be stretched out
just north of the Ohio River Thursday evening.  This front will sag
slowly southward, edging south of Kentucky Friday night.  Showers
and thunderstorms will accompany the front Thursday night and
Friday, and gradually end from northwest to southeast Friday night.
This system will by far be the region's best shot at widespread
rainfall during the long term.

Over the weekend there is some indication that the cool front could
drift back north into Kentucky before it washes out completely.  As
a result, we will hold on to small PoPs in southern Kentucky for
Saturday afternoon and Sunday afternoon.  Anything that would
develop over the weekend would be hit-and-miss.

Sunday through Tuesday will see nighttime MCS development on the
nose of the NLLJ over the northern Plains, but it appears this
activity will probably remain to our north from the northern Plains
into the Great Lakes.  We may see some debris clouds from the
activity.

By Tuesday another weak cool front is scheduled to approach from the
north, along with some scattered thunderstorms.

The main threats with thunderstorms during the long term will be
locally heavy rain and associated gusty winds.

Highs Friday and Saturday will mostly be in the 85 to 90 degree
range behind the cool front.  Sunday through Tuesday will have
afternoon readings in the lower 90s.  Lows most nights will be in
the 70 to 75 degree range, except Friday night when we may get as
low as the middle 60s north of the Ohio.

&&

.Aviation (18Z TAF Issuance)...
Issued at 115 PM EDT Wed Jul 18 2012

Expect diurnally driven storms today with the best chance coming up
sooner at KBWG and then as outflow boundaries/heating cause new
storms closer to KSDF and KLEX. Storms today will bring gusty winds
and at least IFR visibilities, worse if they go over a TAF site.
Storms coverage should subside by mid/late evening. Next up will be
another shot at morning storms as a front approaches the region
Thursday. Coverage should be more widespread tomorrow afternoon
given this focusing mechanism and a little more moisture in the
atmosphere.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     KYZ023>032.

Updates..........RJS
Short Term.......BJS
Long Term........13
Aviation.........RJS
Hazardous weather outlook, Jul 18, 12:39 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
139 PM EDT WED JUL 18 2012

KYZ033>043-045>049-053>057-061>067-070>078-081-082-192045-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
139 PM EDT WED JUL 18 2012 /1239 PM CDT WED JUL 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN
THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY
WINDS...AND CLOUD TO GROUND LIGHTNING.

HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR A FEW
HOURS THIS AFTERNOON. USE CAUTION IF PLANNING TO BE OUTDOORS FOR
AN EXTENDED PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH FRIDAY
EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION.
HEAVY RAIN...LIGHTNING...AND GUSTY WINDS WILL BE THE MAIN THREATS
FOR THE MAJORITY OF THE STORMS. A FEW OF THE STORMS COULD BECOME
SEVERE ON THURSDAY AFTERNOON AND EVENING WITH DAMAGING WINDS.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN SOUTHERN AND
CENTRAL PORTIONS OF KENTUCKY EACH AFTERNOON SATURDAY THROUGH
MONDAY IN A WARM...MOIST...UNSTABLE ATMOSPHERE. AGAIN...LOCALLY
HEAVY RAIN AND GUSTY WINDS WILL BE THE MAIN THREATS WITH ANY
STORMS.

ON TUESDAY A COOL FRONT WILL APPROACH FROM THE NORTH AND WILL
BRING A CHANCE OF THUNDERSTORMS TO THE ENTIRE REGION. HEAVY
RAIN AND GUSTY WINDS WILL BE THE MAIN THREATS WITH HAIL AS A
SECONDARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

INZ076>079-083-084-089>092-KYZ023>032-192045-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD
139 PM EDT WED JUL 18 2012 /1239 PM CDT WED JUL 18 2012/

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN
THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY
WINDS...AND CLOUD TO GROUND LIGHTNING.

HEAT INDICES WILL PEAK JUST ABOVE 105 DEGREES FOR A FEW HOURS
THIS AFTERNOON. USE CAUTION IF PLANNING TO BE OUTDOORS FOR AN
EXTENDED PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH FRIDAY
EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION.
HEAVY RAIN...LIGHTNING...AND GUSTY WINDS WILL BE THE MAIN THREATS
FOR THE MAJORITY OF THE STORMS. A FEW OF THE STORMS COULD BECOME
SEVERE ON THURSDAY AFTERNOON AND EVENING WITH DAMAGING WINDS.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN SOUTHERN AND
CENTRAL PORTIONS OF KENTUCKY EACH AFTERNOON SATURDAY THROUGH
MONDAY IN A WARM...MOIST...UNSTABLE ATMOSPHERE. AGAIN...LOCALLY
HEAVY RAIN AND GUSTY WINDS WILL BE THE MAIN THREATS WITH ANY
STORMS.

ON TUESDAY A COOL FRONT WILL APPROACH FROM THE NORTH AND WILL
BRING A CHANCE OF THUNDERSTORMS TO THE ENTIRE REGION. HEAVY
RAIN AND GUSTY WINDS WILL BE THE MAIN THREATS WITH HAIL AS A
SECONDARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

BJS/13

In the hours before

Special weather statement, Jul 18, 8:39 AM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
939 AM EDT WED JUL 18 2012

KYC017-181-181425-
NICHOLAS KY-BOURBON KY-
939 AM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 937 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
CARLISLE TO 8 MILES NORTHEAST OF CARLISLE...AND MOVING SOUTHEAST AT 5
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  CARLISLE...
  MILLERSBURG...
  MYERS...
  MILLTOWN...
  BLACKS CROSSROADS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3825 8390 3824 8415 3837 8420 3839 8418
      3843 8394 3838 8391 3837 8391 3837 8388
      3833 8384 3831 8383
TIME...MOT...LOC 1339Z 316DEG 6KT 3836 8411 3837 8390

RS
Special weather statement, Jul 18, 9:41 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1041 AM EDT WED JUL 18 2012

KYC053-057-181525-
CUMBERLAND KY-CLINTON KY-
941 AM CDT WED JUL 18 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 940 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF ALBANY...AND MOVING EAST AT
10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ALBANY...
  SEVENTY SIX...
  SNOW...
  UPCHURCH...
  MARLOW AND CANNONS MILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3668 8531 3683 8527 3684 8514 3683 8511
      3685 8508 3685 8506 3683 8506 3680 8501
      3676 8500 3671 8502 3666 8499 3664 8500
TIME...MOT...LOC 1442Z 273DEG 8KT 3676 8518

AMS
Special weather statement, Jul 18, 10:21 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1121 AM EDT WED JUL 18 2012

INZ078-079-090>092-KYZ024>043-045>049-053>057-061>067-070>078-081-
082-182330-
SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...CORYDON...
NEW ALBANY...JEFFERSONVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1121 AM EDT WED JUL 18 2012 /1021 AM CDT WED JUL 18 2012/

...HIGH HEAT INDICES EXPECTED TODAY...

HOT MOIST CONDITIONS UNDER HIGH PRESSURE AT THE SURFACE AND ALOFT
WILL RESULT IN HIGH HEAT INDICES THIS AFTERNOON. HIGH TEMPERATURES
ARE EXPECTED TO TOP OUT IN THE LOW TO MID 90S. WITH DEWPOINTS
MAINLY IN THE LOWER 70S...RESULTANT HEAT INDICES SHOULD TOP OUT IN
THE 100 TO 105 DEGREE RANGE FOR A FEW HOURS THIS AFTERNOON.

USE CAUTION IF YOU HAVE PLANS TO BE OUTDOORS DURING THE AFTERNOON
AND EARLY EVENING HOURS. DRINK PLENTY OF WATER AND WEAR LIGHT
WEIGHT...LIGHT COLORED CLOTHING.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND YOUR LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION

BJS/RJS
Special weather statement, Jul 18, 12:27 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
127 PM EDT WED JUL 18 2012

KYC001-207-181755-
RUSSELL KY-ADAIR KY-
1227 PM CDT WED JUL 18 2012

...THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...SMALL
HAIL...AND WINDS UP TO 40 MPH...

AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF JAMESTOWN...AND MOVING
SOUTHEAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF MORE THAN TWO INCHES PER HOUR...SMALL HAIL...AND GUSTY
WINDS OF UP TO 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JAMESTOWN...
  ROSE CROSSROADS AND OLGA...
  OLD OLGA...
  SEWELLTON AND HELM...
  ROWENA AND LONG BOTTOM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS.  STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.

&&

LAT...LON 3683 8512 3689 8522 3702 8525 3708 8513
      3695 8489 3695 8491 3696 8492 3695 8495
      3692 8495 3690 8497
TIME...MOT...LOC 1726Z 312DEG 10KT 3699 8516

TWF
Special weather statement, Jul 18, 12:40 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
140 PM EDT WED JUL 18 2012

KYZ033>043-045>049-053>057-061>067-070>078-081-082-190200-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
140 PM EDT WED JUL 18 2012 /1240 PM CDT WED JUL 18 2012/

...HIGH HEAT INDICES EXPECTED TODAY...

HOT MOIST CONDITIONS UNDER HIGH PRESSURE AT THE SURFACE AND ALOFT
WILL RESULT IN HIGH HEAT INDICES THIS AFTERNOON. HIGH TEMPERATURES
ARE EXPECTED TO TOP OUT IN THE LOW TO MID 90S. WITH DEWPOINTS
MAINLY IN THE LOWER 70S...RESULTANT HEAT INDICES SHOULD TOP OUT IN
THE 100 TO 105 DEGREE RANGE FOR A FEW HOURS THIS AFTERNOON.

USE CAUTION IF YOU HAVE PLANS TO BE OUTDOORS DURING THE AFTERNOON
AND EARLY EVENING HOURS. DRINK PLENTY OF WATER AND WEAR LIGHT
WEIGHT...LIGHT COLORED CLOTHING.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND YOUR LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:25 AM CDTSpecial Weather StatementLMKScott30 min
Jul 18, 2:26 AM CDTHeat AdvisoryLMKBreckinridge, Bullitt, Grayson, Hancock, Hardin, Jefferson and 4 more17 hr
Jul 18, 8:39 AM CDTSpecial Weather StatementLMKNicholas46 min
Jul 18, 8:57 AM CDTAreal Flood AdvisoryLMKNicholas104 min
Jul 18, 9:41 AM CDTSpecial Weather StatementLMKClinton44 min
Jul 18, 12:27 PM CDTSpecial Weather StatementLMKRussell28 min
Jul 18, 12:59 PM CDTAreal Flood AdvisoryLMKAdair, Russell86 min
Jul 18, 2:54 PM CDTSpecial Weather StatementLMKMadison31 min
Jul 18, 3:04 PM CDTSevere Thunderstorm WarningLMKMadison31 min
Jul 18, 3:05 PM CDTSpecial Weather StatementLMKWashington30 min
Jul 18, 3:07 PM CDTSpecial Weather StatementLMKWashington28 min
Jul 18, 3:18 PM CDTSpecial Weather StatementLMKOldham32 min
Jul 18, 3:25 PM CDTSpecial Weather StatementLMKLarue30 min
Jul 18, 3:33 PM CDTSevere Thunderstorm WarningLMKClark, Fayette, Jessamine, Madison42 min
Jul 18, 3:40 PM CDTSpecial Weather StatementLMKJefferson, Oldham30 min
Jul 18, 3:43 PM CDTFlash Flood WarningLMKMadison3 hr
Jul 18, 3:45 PM CDTSevere Thunderstorm WarningLMKJefferson30 min
Jul 18, 3:57 PM CDTSpecial Weather StatementLMKHarrison, Nicholas28 min
Jul 18, 3:59 PM CDTSpecial Weather StatementLMKBourbon, Clark46 min
Jul 18, 4:02 PM CDTSpecial Weather StatementLMKGrayson43 min
Jul 18, 4:26 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade29 min
Jul 18, 4:33 PM CDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette117 min
Jul 18, 4:39 PM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas46 min
Jul 18, 4:58 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hardin32 min
Jul 18, 5:05 PM CDTSevere Thunderstorm WarningLMKBourbon, Nicholas40 min
Jul 18, 5:08 PM CDTAreal Flood AdvisoryLMKBourbon, Harrison, Nicholas3 hr
Jul 18, 5:13 PM CDTSpecial Weather StatementLMKFranklin, Scott62 min
Jul 18, 5:21 PM CDTSpecial Weather StatementLMKBullitt29 min
Jul 18, 5:23 PM CDTSpecial Weather StatementLMKBarren47 min
Jul 18, 5:24 PM CDTSevere Thunderstorm WarningLMKBullitt, Nelson31 min
Jul 18, 5:29 PM CDTSevere Thunderstorm WarningLMKScott41 min
Jul 18, 5:38 PM CDTSpecial Weather StatementLMKAnderson, Fayette, Woodford42 min
Jul 18, 5:42 PM CDTSevere Thunderstorm WarningLMKFranklin, Scott, Woodford38 min
Jul 18, 5:45 PM CDTSevere Thunderstorm WarningLMKBarren30 min
Jul 18, 5:51 PM CDTSpecial Weather StatementLMKLarue29 min
Jul 18, 6:00 PM CDTSpecial Weather StatementLMKHart45 min
Jul 18, 6:09 PM CDTSpecial Weather StatementLMKBoyle, Garrard, Jessamine, Madison, Mercer61 min
Jul 18, 6:13 PM CDTSevere Thunderstorm WarningLMKLarue32 min
Jul 18, 6:19 PM CDTSevere Thunderstorm WarningLMKFayette, Garrard, Jessamine, Madison, Mercer, Woodford31 min
Jul 18, 6:49 PM CDTSpecial Weather StatementLMKBoyle, Casey, Lincoln, Taylor31 min
Jul 18, 6:50 PM CDTSpecial Weather StatementLMKHart60 min
Jul 18, 6:55 PM CDTAreal Flood AdvisoryLMKHart3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.